The Use of Monte Carlo Method to Model the Aggregate Loss Distribution

https://doi.org/10.24042/ajpm.v11i1.6599

Rafika Septiany, Berlian Setiawaty, I Gusti Putu Purnaba

Abstract


Based on Law Number 24 of 2011, a state program was established to provide social protection and welfare for everyone, one of which is health insurance by the Social Insurance Administration Organization (BPJS). In its implementation, several important evaluations are needed. One that requires accurate evaluation is claim frequency and claim severity in determining premiums and reserved funds. This thesis provides one form of a method for selecting the distribution of claim frequency and claim severity. The data used in this study was taken from BPJS Health in the City of Tangerang in 2017. The distribution of opportunities chosen had been adjusted to the participant's claim data and parameter estimated using the Maximum Likelihood Estimation method. The chi-square test was used to check the goodness of fit for claim frequency distributions whereas the Anderson Darling tests were applied to claim severity distributions. The results of the chi-square test and the Anderson-Darling test showed that the model that matched the claim frequency distribution was the Z12M–NBGE distribution while the model that matched the claim severity was lognormal. The Z12M–NBGE distribution and the lognormal formed the aggregate loss distribution using the Monte Carlo method. Furthermore, the simulation results were obtained to the measurement of the Value in Risk (VaR) and Shortfall Expectations (ES). So, the Monte Carlo method is simple to implement the aggregate loss distributions and can easily handle various risks with dependency.

 

 


Keywords


Aggregate Loss; Monte Carlo; Lognormal distribution; Z12M–NBGE distribution.

Full Text:

PDF

References


Achieng, O. M., No, I. (2010). Actuarial modeling for insurance claims severity in motor comprehensive policy using industrial statistical distributions. International Congress of Actuaries 712: 5.

Artzner, P., Delbaen, F., Eber, J. M., & Heath, D. (1997). Thinking coherently. Risk. 10(11): 68-71.

Antonio, K., Frees, E. W., & Valdez, E. A. (2010). A Multilevel Analysis of Intercompany Claim Counts. ASTIN Bulletin 40: 151–177.

Blischke, W. R., & Murthy, D. N. P. (1994). Warranty Cost Analysis. Inc. New York: Marcel Dekker.

Bodhisuwan, W., & Aryuyuen, S. (2013). The Negative Binomial-Generalized Exponential (NB-GE) Distribution. Applied Mathematical Sciences Vol. 7, No.22.

Ghahramani, S. (2005). Fundamentals of Probability. Ed ke-3. New Jersey (NY): Prentice Hall.

Grimmetz, G. R., & Stirzaker, D. R. (2001). Probability and Random Process. Ed ke-3. Oxford (GB): Clarendon Press.

Hua,L. (2015). Tail negative dependence and its applications for aggregate loss modeling. Insurance Mathematics and Economics.

Hogg, R. V., & Craig, A. T., Mc Kean JW. 2014. Introduction to Mathematical Statistics. Ed ke-7. New Jersey (US): Prentice Hall.

Klugman SA, Panjer HH, Willmot GE. 2012. Loss Models from Data to Decisions. Ed ke-4. New Jersey (US): John Wiley & Sons, Inc.

Pacakova, V., & Brebera, D. (2016). Modelling of Extreme Losses in Natural Disaters. International Journal of Mathematical Models and Methods in Applied Sciences,10: 171–178.

Paltani, S. (2010). Monte Carlo Methods. ISDC Date Center for Astrophysics.

Reiner, W. (2000). Economic Analysis of Count Data. Ed ke–3. Germany: Springer Verlag.

Rockafellar RT, Uryasev S, 2000. Optimization of Conditional Value at Risk. Journal of Risk, Vol. 2, No.3.

Shevchenko, P. V. (2010). Calculation of Aggregate Loss Distribution. The Journal of Operational Risk. 5(2). pp. 3-40.

Tatjana, M., & Betina, G. (2016). Modeling Loss Data Using Mixtures of Distributions. Insurance: Mathematics adn Economics 70, 387-396.

Wang, Z. (2011). One Mixed Negative Binomial Distribution with application. Statistical Planning and Inference. 141: 1153–1160.




DOI: https://doi.org/10.24042/ajpm.v11i1.6599

Article Metrics

Abstract views : 793 | PDF downloads : 305

Refbacks

  • There are currently no refbacks.


Copyright (c) 2020 Al-Jabar : Jurnal Pendidikan Matematika

Creative Commons License
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.

 

Creative Commons License
Al-Jabar : Jurnal Pendidikan Matematika is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.